Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 60, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 24, 2008, 4:36 PM CDT for Holt County, Wheeler County, Nebraska. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2008, 4:36 PM CDT (21:36 UTC)
- Expired
- May 24, 2008, 4:51 PM CDT
- In force
- 15 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Holt County, NE, Wheeler County, NE
The radar
The Omaha radar (KOAX), 180 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 3:08 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 242136
SVRLBF
NEC089-183-242200-
/O.NEW.KLBF.SV.W.0060.080524T2136Z-080524T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT SAT MAY 24 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 500 PM CDT
* AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES SOUTH OF KNIEVELS CORNER...OR 37 MILES
SOUTHEAST OF ONEILL...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KNIEVELS CORNER BY 445 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4189 9852 4232 9830 4232 9828 4211 9829
4203 9828 4192 9829 4191 9827 4188 9827
4181 9829
TIME...MOT...LOC 2136Z 205DEG 35KT 4201 9833
$$
GARNER1 follow-up statement
000
WWUS53 KLBF 242151
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 PM CDT SAT MAY 24 2008
NEC089-183-242200-
/O.CAN.KLBF.SV.W.0060.000000T0000Z-080524T2200Z/
WHEELER NE-HOLT NE-
450 PM CDT SAT MAY 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLT AND
NORTHEASTERN WHEELER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4189 9852 4232 9830 4232 9828 4211 9829
4203 9828 4192 9829 4191 9827 4188 9827
4181 9829
TIME...MOT...LOC 2150Z 205DEG 35KT 4213 9825
$$
GARNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:48 PM CDT, 48 minutes earlier.
Area forecast discussion, May 24, 3:48 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT SAT MAY 24 2008 .SYNOPSIS... H5 CLOSED LOW OVER EASTERN MONTANNA WITH DRY AIR FROM KIML TO KVTN FEEDING NORTHWEST INTO CENTER OF CIRCULATION AS SEEN IN WATER VAPOR IMAGERY. VISIBLE IMAGERY HAS SURFACE BOUNDARY EXTENDING FROM KHDE TO KONL AND NORTHINTO THE DAKOTAS. && .DISCUSSION... HAVE ADDED SHOWERS WEST WITH SOME CONVECTION MOVING INTO WEST CENTRAL NEBRASKA OUT OF THE NEBRASKA PANHANDLE. MODELS ARE HAVING SOME DIFFICULTY WITH SOLUTIONS IN THE VERY NEAR TERM. WILL USE NAM FOR THIS EVENING AND THEN A BLEND FOR SUNDAY ONWARDS. BUFR SOUNDINGS SHOWING A CAP IN THE VICINITY OF THIS CONVERGENCE LINE BUT CAP ERRODING WITH CONVECTION BEGINNING VCINITY KODX. CU FIELD TO THE WEST WILL DIMINISH QUICKLY WITH THE LOSS OF SOLAR HEATING. TDS IN THE LOW 60S SB CAPES IN THE 1000-1500 JOULES/KG. LOT OF SPEED SHEAR BUT NOT GOOD DIRECTIONAL SHEAR. STORM RELATIVE HELICUTY 196 BRN 17. BOUNDARY SLOWLY SHIFTING EASTAND STORM MOTION 230 35KTS. IF CELLS CAN MOVE OFF THE CONVERGENCE LINE THEN WILL MOVE RAPIDLY OUT OF THE FORECAST AREA. SUNDAY CLEARING SKIES AND CALMER DOWNSLOPE WINDS AS H5 RIDGE REBOUNDS WITH TEMPERATURES CLIMBING INTO THE 80S OVER MOST OF THE FORECAST AREA. BOUNDARY TO THE SOUTH AND EAST WILL PROVIDE FOCUS FOR TRW DEVELOPMENT. MODELS TRENDING FURTHER SOUTH WITH THIS FEATURE. HAVE SILENT POPS. AS A COOL FRONT SLIDES SOUTH ON SUNDAY NIGHT INTO MONDAY AN UPPER WAVE EXITS THE TROUGH IN THE WEST AND WILL PROVIDE FOCUS FOR TRW DEVELOPMENT IN THE AFTERNOON ALONG WITH EASTERLY UPSLOPE COMPONENT. THUNDERSTORMS WILL BE POSSIBLE WITH UPSLOPE COMPONENT AND STALLED FRONT TO THE SOUTH AS WAVES EJECT FROM TROUGH TO THE WEST THROUGH WEDNESDAY. TEMEMPERATURES SEASONABLE FOR THE SEASON IN THE UPPER 70S WITH 50S FOR LOWS. UNSETTLED PATTERN WITH TROUGH TO THE WEST. && .AVIATION... A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST AT KVTN THROUGH SUNSET SATURDAY. OTHERWISE...SOUTH WINDS GUSTING UP TO 25 KT ARE EXPECTED THROUGH THE AFTERNOON. WINDS WILL TREND TO LIGHT AND VARIABLE BY 09-12Z SUNDAY AS A SURFACE LOW LIFTS ACROSS THE NORTHERN PLAINS AND WEAK HIGH PRESSURE SLIDES EAST INTO THE HIGH PLAINS. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 10 PM CDT THIS EVENING FOR NEZ006>010-027>029. && GARNER/POWER
Hazardous weather outlook, May 24, 3:36 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT SAT MAY 24 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-252045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 336 PM CDT SAT MAY 24 2008 /236 PM MDT SAT MAY 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL NEBRASKA...MAINLY WEST OF HIGHWAY 83 AND NORTH OF HIGHWAY 2. DUE TO STRONG VERTICAL WIND SHEAR...A FEW OF THESE STORMS MAY BECOME SUPERCELLS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA MONDAY AFTERNOON THROUGH WEDNESDAY AS AN UNSETTLED WEATHER PATTERN CONTINUES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTH CENTRAL NEBRASKA THROUGH SATURDAY EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:08 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 37 min |
| May 23, 7:16 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 29 min |
| May 23, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 33 min |
| May 23, 7:47 PM CDT | Flash Flood Warning | LBF | Custer, Lincoln | 6 hr |
| May 23, 9:09 PM CDT | Areal Flood Advisory | LBF | Deuel | 8 hr |
| May 23, 9:35 PM CDT | Areal Flood Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 8 hr |
| May 24, 12:07 AM CDT | River Flood Warning | LBF | Chase, Hayes | 15 hr |
| May 24, 3:49 AM CDT | Dense Fog Advisory | LBF | Arthur, Chase, Custer, Deuel, Frontier, Garden and 9 more | 4 hr |
| May 24, 12:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.